... any meal-- stomach pain worse in the morning. My doctor is absolutely no help at all! So I finally just went back down to the starting dose and my pain and nausea have suddenly stopped. Can now eat something more at meals without getting sick. Has anyone tried this approach? Blood readings are good and my weight is down 12 pounds
Some of the common side effects of taking Victoza are:
Constipation; decreased appetite; diarrhea; dizziness; headache; nausea; pain, swelling, or redness at the injection site; sinus inflammation; sore throat; upset stomach; vomiting. Weight loss could be due to the decrease in appetite.
It is surprising that your system could not get used to the med., would recommend that you try & seek an second opinion & request your doc to change a med which is perhaps more suitable to your system, take care, be well & safe!
Have you tried taking the injections at bedtime? I saw alot of comments from others on victoza that said this stopped the nausea. I take mine at nigth and only have a little nausea if I happen to wake up, otherwise none at all.
I have had a lot of nausea and don't want to eat hardly anything ..I have lost 7 lbs bs are better than ever. Severe stomach pain I don't know if its the med that's the only thing I can relate it to have had some acid reflux as well... Just want to feel normal!!! It's been about 6 weeks Dr did just have me go back down to 1.2 I was at 1.8!!!
I don't know my weight loss anf don't care. This is the worst drug I ever had and I take 14. I don't know how it got pass the advisory board and then the FDA!!! From the first injection of .6 i was sick feeling neausous. After a week as instructed I doubled the dose which was 3 days ago. OMG this morning the poorest stool ever in my life all over the bathroom floor and threw up in a trash can. Never again will I take this drug! It should be withdrawn from the market!!!
Hi. I was on Victoza for over a year. The first 2 weeks were horrible. I actually had to keep bags in my car to vomit into, but after 2 weeks it went away. I stayed on the low dose until I stopped losing weight & then upped it. I lost a total of 90lbs & have kept it off easily. I am not a diabetic, but I am at risk to be, so weight loss was the goal. I have IBS with severe abdominal pain & Victoza would very easily set it off. Food would sit in my stomach until it seemed rotten & I would burp what smelled like sulfer or rotten eggs. It wasn't the most fun I've had, but 90lbs!!! Totally worth it. I have just started the shots again, but I have slowly worked my way up to the lowest dose. I've not been as sick doing it this way, but I have only eaten about a cup full of food once a day for the last four days. I have no appetite & I'm not willing to force it.
I know this is an old post, but I thought I'd share in case someone else runs across it like I did.
Went on .6 mg of Victoza back in July of this year. I just had my diabetes checkup last week and my doctor increased the Victoza to 1.2 mg. Two evenings so far I have gotten extremely dizzy and have thrown up. One of thoses two times was last night and my stomach is still queezy this morning. Can my sickness be caused by the increase in Victoza?
Just started Victoza been in bed for 3 days now I feel like I want to throw up but I haven't so I must be on the lucky side
I started victoza a week ago at the .06 dosage. I feel horrible. Stomach pain, nausea and a fever off and on. There is also a nasty stomach virus going around. My BS is normal. Im suppose to up my dosage tonight. I take it with lantus, one shot each side of belly button..
I was on victoza for two weeks. I was so ill, 24 hrs a day. I started at .6 for a week, then increased to 1.2 for a week. I could only eat about 2 bites per day. It lowered my BS from 300 to 170 AND I lost 9 lbs! But I was ready to jump out a window from the sickness in my chest. Nausea? I dont know.
First day had no problems, second day was total heck . Moved to higher dose same thing happened but ten times worse. Can’t get out bed, can’t even take regular medicine because it comes back up. Going to stop taking this so I can have a life outside the bathroom and bedroom.
Took second dose today . Have been vomiting for 8 hours straight. No more for me
I was advised by my doctor to start at .3 and increase by .3 each week as long as i felt well enough to do it. I got ahead of the game and jumped to 1.8 within 3 weeks. For a long time it was good but lately i have been very nauseous and have had bad diarrhea . I have been able to lose 30 pounds in 2 months though but after feeling like i have the flu for a 3 week period i may have to discontinue use for a while and start back up all over again. The symptoms people are describing on here are all symptoms i have experienced myself . There is no set time table to take a bigger dose . When you can take your current dose and feel fine then try an increase of .3 and go from there. It sounds to me like some people are jumping to fast and your body will reject it if you do.
You are the only one who has approached this the right way. Never increase the Victoza dose other than VERY slowly, one "click" at a time. I was VERY sick for 2 weeks last summer when I started on .6 for a week, then increased to 1.2, very sick. BUT, I started it again in October at .6 for a few weeks, THEN increased by ONE "click" for several days. I did not increase the dose by another click until a few days passed AND I felt really good, really normal. I have been on Victoza, this time, until now, about 5 months, without ONE SINGLE symptom. I am up to a dose of 1.2 plus 7 clicks.
My purpose is to lower my blood sugar which elevated significantly this year. I have not had weight loss BUT I am also taking large doses of insulin with the Victoza and it is a fact that insulin puts weight on you. With the Victoza, I have not gained a single pound in 5 months from the insulin. NEVER increase Victoza more than a single click at a time and do not increase again another click unless you feel good, normal. Slow & steady wins the race.
You take medicines to make you feel better. If Victoza is making you sick, call your doctor and tell him you won't take it anymore. If he objects, find another doctor
There are many diabetes drugs. Not all will work for you. Victoza is a miracle drug for me but that doesn't mean it works for you.
I can’t understand how anyone can stay on a dose higher than the starter dose. Twice I’ve had to start over because I became so sick on the 1.2 dose. My BS is great on the starter dose. And I also take Metformin.
- Victoza Information for Consumers
- Victoza Information for Healthcare Professionals (includes dosage details)
- Side Effects of Victoza (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.